Alert archive / Nebraska / River Flood Warnings in 2016

River Flood Warning 6, NWS Omaha, NE

April 30, 2016Cass County, Nebraska; Mills County, Iowa

NWS Omaha, NE issued this river flood warning at Apr 30, 2016, 10:14 AM CDT for Cass County, Nebraska; Mills County, Iowa. It took effect at May 1, 2016, 7:15 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Apr 30, 2016, 10:14 AM CDT (15:14 UTC)
In effect from
May 1, 2016, 7:15 PM CDT
Expired
May 5, 2016, 10:59 AM CDT
In force
4 days
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Mills County, IA, Cass County, NE

The radar

The Omaha radar (KOAX), 56 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Plattsmouth (PTMN1).

Action stage
25 ft
Minor stage
26 ft
Moderate stage
32 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06805600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Apr 30, 7:23 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Apr 30, 7:23 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
723 AM CDT SAT APR 30 2016

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 315 AM CDT SAT APR 30 2016

THE CONTINUATION OF RAIN THROUGH TONIGHT...THEN ENDING PRECIPITATION
SUNDAY...ARE THE PRIMARY POINTS OF THIS FORECAST.

MID LEVEL LOW CENTER WAS MOVING INTO WESTERN KANSAS THIS MORNING.
LARGE PLUME OF MOISTURE WAS IMPLIED ON SATELLITE LOOPS ARCING AROUND
THE LOW FROM ARKANSAS INTO MISSOURI THEN NORTHWEST AND WEST ACROSS
IOWA AND NEBRASKA...COINCIDENT WITH BROAD DIFFLUENT MID LEVEL FLOW.
MID LEVEL DRYING WAS NOTED FROM KANSAS SOUTH...WHICH WILL SPREAD
NORTH INTO OUR SOUTHERN CWA LATER THIS MORNING...DECREASING RAIN
CHANCES AND COVERAGE THERE.

LOW CENTER IS FORECAST TO DRIFT NORTHEAST THEN EAST INTO SOUTH
CENTRAL NEBRASKA LATER THIS AFTERNOON...THEN ACROSS SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. TROWAL/DEFORMATION REGION IN
THE NORTHEAST THROUGH NORTHWEST QUADRANTS OF THE LOW WILL CONTAIN
WIDESPREAD LIGHT TO MODERATE RAINS BOTH TODAY AND TONIGHT...WITH
THAT AREA ROTATING NORTH INTO NORTHERN NEBRASKA DURING THE DAY TODAY
AS LOW MOVES EAST...THEN SINK BACK TO THE SOUTHEAST AS LOW PULLS
EAST THROUGH OUR SOUTHERN CWA TONIGHT. OUR CURRENT FORECAST
ADVERTISES THIS TREND NICELY...SO ONLY MINOR ADJUSTMENTS WERE
NEEDED.  ONE ADJUSTMENT WAS TO DECREASE RAIN CHANCES ACROSS
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA DURING THE DAY AS DRY SLOT
REGION INVADES THOSE AREAS. WILL STILL LIKELY SEE SCATTERED SHOWERS
POP UP THIS AFTERNOON UNDER COOLING ALOFT AS LOW APPROACHES.
PRECIPITABLE WATER VALUES NEAR AN INCH THIS MORNING WILL GRADUALLY
DECREASE TO NEAR 0.75 INCH TONIGHT BEFORE DROPPING BELOW A HALF INCH
ON SUNDAY. SO EXPECT RAIN AMOUNTS TO GENERALLY TOP OUT AROUND AN
INCH IN MANY SPOTS OVER OUR NORTHEAST NEBRASKA FROM 12Z SATURDAY
THROUGH 12Z SUNDAY...BUT SOME LOCAL AREAS COULD CERTAINLY SEE MORE.

LOW THEN WEAKENS ON SUNDAY AS IT IS ENVELOPED INTO BROADER TROUGH IN
THE GREAT LAKES...TAKING LINGERING PRECIPITATION CHANCES WITH IT
DURING THE AFTERNOON. WHAT IS LEFT BEHIND FOR THE BEGINNING OF THE
WORK WEEK IS GENERALLY BROAD CYCLONIC FLOW OVER THE PLAINS ATTENDANT
TO GREAT LAKES TROUGH. SOME MODELS INDICATE A WEAK SHORTWAVE WILL
DROP THROUGH THAT FLOW WHICH COULD TRIGGER AN ISOLATED SHOWER OR
TWO...BUT COVERAGE LOOKS TO BE MINIMAL.

OTHERWISE TEMPERATURES WILL CHANGE VERY LITTLE FROM MORNING READINGS
TODAY GIVEN WIDESPREAD CLOUD COVER AND PRECIPITATION...AS WELL AS
GUSTY NORTHEAST WINDS. SOUTHEAST NEBRASKA AND SOUTHWEST IOWA COULD
SNEAK OUT A FEW MORE DEGREES WHERE PRECIPITATION COVERAGE WILL NOT
BE AS GREAT. SAME SMALL DIURNAL CHANGE FOR LOWS TONIGHT...WITH A
LITTLE BETTER WARMING INTO THE MIDDLE 50S SUNDAY WHEN SOME BREAKS IN
CLOUD COVER AND LOSS OF PRECIPITATION WILL ALLOW FOR A LITTLE MORE
INSOLATION. HIGHS MONDAY SHOULD REACH THE 60S WITH LOTS MORE
SUNSHINE.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 315 AM CDT SAT APR 30 2016

MAINLY DRY AND WARMER IS IN THE FORECAST FOR NEXT WEEK. OMEGA
BLOCKING PATTERN IS STILL ADVERTISED BY MEDIUM RANGE MODELS TO
DEVELOP THROUGH THE WEEK. MOST OF OUR AREA WILL BE UNDER A
NORTHWEST MID LEVEL FLOW PATTERN TUESDAY THROUGH THURSDAY BEFORE
RIDGE BETWEEN UPPER LOWS FIRMLY TAKES HOLD ACROSS THE PLAINS BY
FRIDAY. CAN NOT RULE OUT A STRAY SHOWER FROM TIME TO TIME WITH
WEAK IMPULSES RIDING THROUGH THE AREA...BUT CHANCES ARE FAR TOO
SLIM TO MENTION WITH ANY CONVICTION. TEMPERATURES SHOULD GENERALLY
REACH THE 70S EACH DAY TUESDAY THROUGH FRIDAY...AND COULD GET EVEN
WARMER LATE IN THE WEEK.

&&

.AVIATION...(12Z TAFS FOR KOMA...KLNK...KOFK THROUGH 12Z SUNDAY)
ISSUED AT 719 AM CDT SAT APR 30 2016

IFR TO MVFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD AS SYSTEM
TRACKS SLOWLY EAST. KLNK AND KOMA SHOULD SEE SOME DECREASE IN RAIN
COVERAGE BY 15Z BUT FOG AND OCCASIONAL RAIN WILL STILL BE LIKELY
DURING THE PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DERGAN
LONG TERM...DERGAN
AVIATION...FOBERT
Hazardous weather outlook, Apr 30, 4:18 AM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
418 AM CDT SAT APR 30 2016

IAZ043-055-056-069-079-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065>067-078-088>090-092-302330-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-PAGE-KNOX-
CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-
BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-SALINE-JEFFERSON-GAGE-JOHNSON-PAWNEE-
418 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

IAZ090-NEZ068-091-093-302330-
FREMONT-OTOE-NEMAHA-RICHARDSON-
418 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA
AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

MINOR FLOODING IS POSSIBLE ALONG THE MISSOURI RIVER FROM NEAR
NEBRASKA CITY DOWNSTREAM TO THE KANSAS BORDER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:14 AM CDTRiver Flood WarningOAXOtoe5 days

Nearby

River Flood Warnings in Nebraska, 2016River Flood Warnings in Iowa, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.